MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number AB35W06150135
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use an evercross pta balloon with a 45cm 6fr non-medtronic sheath during treatment of a calcified lesion in the patients left mid superficial femoral artery (sfa).Little vessel tortuosity and severe vessel calcification were reported.Lesion exhibited cto (chronic total occlusion-100%) stenosis.There were no abnormalities reported in relation to anatomy.Embolic protection was not used.An inflation device was used for balloon inflation.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.No issues were noted when removing the device from the hoop/tray.The ifu was followed and the device was prepped without issue.It was reported a balloon burst occurred during inflation at 10 atm.The device was passed through a previously deployed stent.No resistance was noted during advancement of the device but excessive force was used during withdrawal.Balloon burst when post dilating multiple stents.Physician started post dilating distal to proximal and successfully used a 5mm balloon before the 6mm balloon that popped when post dilating a stent.Physician tried to pull negative multiple times after it popped and couldn't get it to deflate enough to get out of the body.Physician thinks it ripped off the catheter when he tried to originally pull it out of the body after pulling negative.Physician ended up pulling the catheter out with force and having to abort the rest of the balloon in the stent as it would not move at all.Physician jailed it off with a non-medtronic stent and had positive flow through the artery and ma intained 2 vessel runoff that was present before below the knee.Earlier in the case a hawkone m and spider fx were used.Physician took the spider out to be able to stent over the popliteal all the way up the sfa.Successfully stented the entire segment and successfully post dilated with a 5mm balloon in the pop and distal sfa.The mid stent section is where the compression of the stent was before dilation and where the balloon got caught coming out after deflation.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis the device returned with balloon detached at the proximal balloon cone.The inner was stretched and the distal markerband was missing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18667567
Report Number2183870-2024-00037
Device Sequence Number20959477
Product Code LIT
UDI-Device Identifier00643169973992
UDI-Public00643169973992
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2026
Device Catalogue NumberAB35W06150135
Device Lot NumberB606390
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale